Alert archive / Nevada / Winter Storm Warnings in 2020
Winter Storm Warning 2, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Mar 26, 2020, 12:11 AM PDT for White Pine County, Nevada. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2020, 12:11 AM PDT (07:11 UTC)
- Expired
- Mar 26, 2020, 12:05 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 8:00 AM PDT | HEAVY SNOW 12.3 | Ruth, NV | RUTH COOP OBSERVER ELEV 6858. |
| Mar 26, 9:00 AM PDT | SNOW 14 | Berry Creek, NV | BERRY CREEK.....ELEV. 9376 FT.....14 INCHES OF SNOWFALL. |
| Mar 26, 11:00 AM PDT | HEAVY SNOW 14.1 | 1 Sw Ely, NV | ELY SNOW OBSERVER ELEV 6487. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 7.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217 WWUS45 KLKN 260711 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 1211 AM PDT Thu Mar 26 2020 NVZ035-262115- /O.UPG.KLKN.WW.Y.0010.000000T0000Z-200326T2200Z/ /O.NEW.KLKN.WS.W.0002.200326T0711Z-200326T2200Z/ White Pine County- Including the cities of Ely and McGill 1211 AM PDT Thu Mar 26 2020 ...WINTER WEATHER ADVISORY HAS BEEN UPGRADED TO A WINTER STORM WARNING UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Heavy snow will continue through this morning. 3 to 6 inches have already been reported this evening in valleys and additional snow accumulations of 3 to 6 inches in valleys and 6 to 12 inches in the mountains is expected. * WHERE...White Pine County. * WHEN...Until 3 PM PDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery and snow covered road conditions. Visibility will drop to 1/4 miles at times. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
2 follow-up statements
414 WWUS45 KLKN 260911 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 211 AM PDT Thu Mar 26 2020 NVZ035-262200- /O.CON.KLKN.WS.W.0002.000000T0000Z-200326T2200Z/ White Pine County- Including the cities of Ely and McGill 211 AM PDT Thu Mar 26 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Heavy snow will continue through this morning. Additional snow accumulations of 2 to 4 inches in valleys and 4 to 8 inches in the mountains is expected. * WHERE...White Pine County. * WHEN...Until 3 PM PDT this afternoon. Heaviest snow will be early this morning. * ADDITIONAL DETAILS...Plan on slippery and snow covered roads. Visibility will drop to 1/4 miles at times. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
750 WWUS45 KLKN 261905 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 1205 PM PDT Thu Mar 26 2020 NVZ035-262015- /O.CAN.KLKN.WS.W.0002.000000T0000Z-200326T2200Z/ White Pine County- 1205 PM PDT Thu Mar 26 2020 ...WINTER STORM WARNING IS CANCELLED... Widespread snow has ended, although some snow will occur in the vicinity of Great Basin National Park. Local mountain accumulations will be 1 to 2 inches. No significant snow accumulations are expected for Ely and the valleys of White Pine County. $$ For more information from the National Weather Service visit http://weather.gov/elko
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 25, 2:36 PM PDT, 9 hours 35 minutes earlier.
Area forecast discussion, Mar 25, 2:36 PM PDT, 9 hours 35 minutes before
Area Forecast Discussion National Weather Service Elko NV 236 PM PDT Wed Mar 25 2020 .SYNOPSIS...Light snow showers across most of northern NV, with moderate snowfall across much of central NV the rest of today and into Thursday. Snow showers end by Thursday evening with most locations remaining dry through Saturday afternoon. More snow showers Saturday evening through Sunday. && .SHORT TERM...This evening through Saturday. Positively tilted trough energy currently centered along the line from just offshore or northern CA, northeast through Oregon and into northern Idaho will gradually drift southeast across NV this evening through Thursday night. Temperatures will continue to trend cooler tonight and Thursday with light snow showers through this evening over most of northern NV. Main impacts with this system will be across east-central NV, including most of White Pine County along with portions of southern Lander and Eureka Counties, as well as northeastern Nye County. The Winter Weather Advisory remains in effect through 3PM for White Pine County where most valleys will receive 3-6 inches of new snow, with 6-12 inches across many higher summits and mountain areas. Snow showers across central NV will taper off into Thursday evening with a cool and relatively dry flow over the region on Friday. Temperatures trend warmer with continued dry condtions into the weekend as the flow aloft backs to a more zonal flow. .LONG TERM...Saturday night through next Wednesday. A weak trough passes from NW to SE across northern and central NV Saturday evening into Sunday bringing more light snow showers to much of the region which should end Sunday evening. A break between passing troughs Sunday night and Monday with temperatures trending higher. Monday night through Tuesday the next trough and associated jet clip northern NV bring light snow to mainly just Humboldt and Elko Counties. Dry Tuesday night and possibly on Wednesday too, however some guidance is beginning to trend POPs higher for Wednesday over northern NV. && .AVIATION...A few rain or showers this afternoon with generally VFR cigs and breeze conditions. Conditions deteriorate late this afternoon and evening at KTPH and KELY with possible LIFR conditions at KELY due to snow overnight. The northern sites will remains VFR but could see MVFR cigs late at KBAM and more likely KEKO for a brief period. Except slow improvement at KELY as the snow slowly ends tomorrow. The rest of the sites should be VFR by late tomorrow morning. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 3 PM PDT Thursday for White Pine County. && 96/96/85
In the hours before
Special weather statement, Mar 25, 6:24 PM PDT, 5 hours 47 minutes before
Special Weather Statement National Weather Service Elko NV 624 PM PDT Wed Mar 25 2020 NVZ037-041-260800- Southern Lander County and Southern Eureka County- Northeastern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Blue Eagle Ranch, and Duckwater 624 PM PDT Wed Mar 25 2020 ...Snow showers will increase and cause some adverse conditions over parts of southern Lander and Eureka Counties... Snow showers, some on the heavier side, will develop and continue past midnight over southern Lander and Eureka Counties. US Highway 50 will likely be affected from Austin to the White Pine County line. Please be careful driving, especially after dark. Visit www.weather.gov/elko for the latest weather information. NVZ033-039-260800- Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 624 PM PDT Wed Mar 25 2020 ...An area of mixed precipitation will develop over south central and southeast Elko County potentially causing some travel issues... Colder rain showers east of the Ruby Mountains will mix with rain through the evening and likely past midnight Pacific Daylight Time. These could cause some travel issues on summits and in susceptible places such as wide open spots. Please be careful driving, especially after dark. Visit www.weather.gov/elko for the latest weather information.
Nearby
Winter Storm Warnings in Nevada, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.